MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NAV CD HORIZON SOLERA MAST 4.75 DRIVER; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NAV CD HORIZON SOLERA MAST 4.75 DRIVER; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9734856
Medical Device Problem Codes Bent (1059); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by manufacturer for evaluation.This device is included in the medical device field correction notification, "potential for instrument breaking ¿ medtronic navigated solera screwdrivers" (september 2015).The revised instructions for use (ifu) were also provided with the notification.Part not returned for evaluation.
 
Event or Problem Description
A medtronic representative reported that during a spinal fusion procedure the tip of the solera driver was bent.Site continued the use of instrument and completed the procedure.Medtronic representative suspected that the reported issue occurred while the instrument was in the patient anatomy.The procedure was completed with the use of navigation.There was no delay to the procedure.No impact on patient outcome.
 
Additional Manufacturer Narrative
This device is included in the medical device field correction notification, "potential for instrument breaking ¿ medtronic navigated solera screwdrivers" (september 2015).The revised instructions for use (ifu) were also provided with the notification.

Brand Name
NAV CD HORIZON SOLERA MAST 4.75 DRIVER
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6849770
Report Number1723170-2017-03663
Device Sequence Number108465
Product Code HAW
UDI-Device Identifier00643169045040
UDI-Public00643169045040
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Remedial Action Relabeling,Notification
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734856
Device Lot Number131007
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2823/2824-2015
Patient Sequence Number1
Patient Age47 YR
Patient Weight86